Alert archive / Idaho / Special Weather Statements in 2011
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 6, 2011, 4:13 PM MDT for Cassia County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 4:13 PM MDT (22:13 UTC)
- Expired
- Aug 6, 2011, 5:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Pocatello, ID
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 142 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
678 WWUS85 KPIH 062213 SPSPIH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 413 PM MDT SAT AUG 6 2011 IDZ022-062300- CASSIA ID- 413 PM MDT SAT AUG 6 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO UNTIL 500 PM MDT AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MARION..MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARION... LAT...LON 4240 11393 4217 11370 4204 11403 4217 11421 TIME...MOT...LOC 2213Z 239DEG 10KT 4215 11404 $$ RS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:45 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 6, 1:45 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 145 PM MDT SAT AUG 6 2011 .DISCUSSION...TSTMS DEVELOPING OVER THE MTNS AGAIN THIS AFTN. MOST ACTIVITY IS OVER THE CENTRAL MTNS AND ALONG THE DIVIDE...WHICH IS CLOSER TO THE UPPER LOW OVER EASTERN BC AND WITHIN A POCKET OF MID LEVEL MOISTURE. TSTMS SHOULD DIMINISH AROUNG SUNSET. NOTHING MUCH CHANGES ON SUNDAY...SO AM EXPECTING A REPEAT OF THE TSTMS IN THE AFTN/EVE HOURS. BROAD UPPER RIDGING DOMINATES THE NORTHERN ROCKIES FOR MUCH OF NEXT WEEK...SO NOT EXPECTING MUCH MORE THAN ISOLD TSTMS NEAR THE DIVIDE. TEMPS WILL BE RUNNING CLOSE TO NORMAL. HEDGES && .AVIATION...ISOLATED THUNDERSTORMS WILL OCCUR THROUGH SUNDAY MAINLY IN THE MOUNTAINS. HAVE CB IN ALL TAF SITES EARLY THIS EVENING. CLOSEST THIS AFTERNOON TO HAILEY BUT WILL MONITOR FOR TSTM INCLUSION. EXPECT WIDESPREAD VFR WITH MAINLY MID CLOUDS AND THE DIURNAL THUNDERSTORMS AGAIN SUNDAY. DO NOT EXPECT STRONG WINDS THROUGH THE PERIOD. GK && .FIRE WEATHER...EXPECT ISOLATED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY THROUGH MONDAY WITH DIURNAL DEVELOPMENT. DRIER WESTERLY FLOW ALOFT MOVES IN BY THE MIDDLE OF NEXT WEEK AND SHOULD HAVE HUMIDITY DROPPING IN THAT PERIOD. OVERALL DO NOT EXPECT CRITICAL WEATHER CONDITIONS THROUGH TUESDAY WITH SOMEWHAT ELEVATED HUMIDITY IN THE MOIST PATTERN THROUGH SUNDAY AND INTO MONDAY. MAY SEE AN UPPER RIDGE DEVELOP BY NEXT WEEKEND WITH ABOVE NORMAL TEMPERATURES BUT GENERALLY EXPECT NEAR SEASONAL NORMALS THROUGH THURSDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 4:17 AM MDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 417 AM MDT SAT AUG 6 2011 IDZ017>025-031-032-071200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 417 AM MDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE HIGHLANDS OF EASTERN IDAHO AND IN THE CENTRAL IDAHO MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING ARE POSSIBLE EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Special weather statement, Aug 6, 4:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 413 PM MDT SAT AUG 6 2011 IDZ022-062300- CASSIA ID- 413 PM MDT SAT AUG 6 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO UNTIL 500 PM MDT AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MARION..MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARION... LAT...LON 4240 11393 4217 11370 4204 11403 4217 11421 TIME...MOT...LOC 2213Z 239DEG 10KT 4215 11404 RS
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:12 PM MDT | Special Weather Statement | PIH | Minidoka | 48 min |
| Aug 6, 5:30 PM MDT | Special Weather Statement | PIH | Power | 45 min |
Nearby
Special Weather Statements in Idaho, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.